Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 20, NWS Milwaukee, WI

June 3, 2007Jefferson County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 3, 2007, 3:48 PM CDT for Jefferson County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 3:48 PM CDT (20:48 UTC)
Expired
Jun 3, 2007, 4:34 PM CDT
In force
46 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 28 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 032048
SVRMKX
WIC055-032145-
/O.NEW.KMKX.SV.W.0020.070603T2048Z-070603T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 445 PM CDT

* AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LAKE MILLS...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE MILLS BY 400 PM CDT...
  JEFFERSON BY 410 PM CDT...
  JOHNSON CREEK BY 430 PM CDT...

LAT...LON 4313 8898 4295 8895 4300 8871 4318 8870

$$

ZAJDEL
4 follow-up statements
000 
WWUS53 KMKX 032059
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 PM CDT SUN JUN 3 2007

WIC055-032145-
/O.CON.KMKX.SV.W.0020.000000T0000Z-070603T2145Z/
JEFFERSON-
359 PM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL JEFFERSON COUNTY...

AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR JEFFERSON...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEFFERSON AND MILFORD BY 405 PM CDT...
  JOHNSON CREEK BY 415 PM CDT...

IF YOU ARE ON AN INLAND LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4310 8897 4297 8893 4300 8871 4318 8870

$$

BORGHOFF
000 
WWUS53 KMKX 032113
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 PM CDT SUN JUN 3 2007

WIC055-032145-
/O.CON.KMKX.SV.W.0020.000000T0000Z-070603T2145Z/
JEFFERSON-
412 PM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL JEFFERSON COUNTY...

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR JEFFERSON...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSON CREEK BY 425 PM CDT...
  HELENVILLE BY 430 PM CDT...

IF YOU ARE ON AN INLAND LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4308 8888 4296 8883 4300 8868 4318 8870

$$

BORGHOFF
000 
WWUS53 KMKX 032123
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT SUN JUN 3 2007

WIC055-032145-
/O.CON.KMKX.SV.W.0020.000000T0000Z-070603T2145Z/
JEFFERSON-
424 PM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL JEFFERSON COUNTY...

AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR HELENVILLE...JUST EAST OF JEFFERSON...MOVING EAST 
AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HELENVILLE BY 430 PM CDT...

IF YOU ARE ON AN INLAND LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4307 8881 4297 8880 4300 8868 4310 8869

$$

BORGHOFF
000 
WWUS53 KMKX 032134
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
433 PM CDT SUN JUN 3 2007

WIC055-032143-
/O.CAN.KMKX.SV.W.0020.000000T0000Z-070603T2145Z/
JEFFERSON-
433 PM CDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON COUNTY IS
CANCELLED...

THE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING 
WINDS TO 60 MPH HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM 
WARNING IS CANCELLED.

LAT...LON 4307 8881 4297 8880 4300 8868 4310 8869

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 3, 3:00 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT SUN JUN 3 2007

.DISCUSSION...FORECAST FOCUS ON EFFECTS OF UPPER LOW OVER CWA...
AND STORM SYSTEM LATE NEXT WEEK.

.SHORT TERM...CONVECTION ASSOCIATED WITH UPPER LOW OVER CWA
WILL CONTINUE OVERNIGHT WITH A SLOW DECREASE IN AREAL COVERAGE
SEVERAL HOURS AFTER SUNSET. CONVECTION IN UNSTABLE AIRMASS WILL
WILL BE AIDED BY SEVERAL SPOKES OF ENERGY ROTATING AROUND LOW IN
COMBINATION WITH CORE OF -16C TEMPERATURES AT 500 MILLIBARS.
NGM/NAM/GFS PROGS ALL NOW SHOWING INFLUENCE OF BARRY ON THIS UPPER
LOW BY RETARDING EASTWARD PROGRESSION OF SYSTEM BY SEVERAL HOURS.
BY 18Z MONDAY UPPER LOW WILL BE OVER SOUTHERN LAKE MICHIGAN BEFORE
HEADING INTO EASTERN GREAT LAKES REGION AFTER 00Z TUESDAY. WITH
SLOW MOVEMENT OF THE LOW MONDAY...RE-INTENSIFICATION OF CONVECTION
WILL PRODUCE A REPEAT PERFORMANCE OF FAIRLY WIDESPREAD CONVECTION
INCREASING DURING HEAT OF THE DAY IN MOIST UNSTABLE AIRMASS
MONDAY MAINLY OVER THE EASTERN PORTIONS OF CWA. WILL KEEP HIGH
RAIN CHANCES MONDAY...BEFORE LOWERING CHANCES MONDAY NIGHT AS CWA
REMAINS UNDER INFLUENCE OF CYCLONIC CIRCULATION.

.LONG TERM...ALL PROGS ROTATE A SLUG OF ENERGY IN WAKE OF
DEPARTING LOW WITH A GOOD SURFACE REFLECTION STRONG ENOUGH TO
GENERATE CONVECTION FOR TUESDAY. WILL KEEP ONLY CHANCY MENTION OF
PRECIPITATION FOR NOW.

.LONG LONG TERM...NAM HAS NOW JOINED WITH GFS/ECMWF/DGEX/CANADIAN
PROGS INDICATING A STRONG STORM SYSTEM FOR REGION WEDNESDAY NIGHT
THROUGH THURSDAY. 850 MILLIBAR HOT PROD APPROACHING 20C OVER CWA AT
00Z FRIDAY WITH STRONG LOW LEVEL JET HAVE LEAD TO INCREASE
CONFIDENCE TO PUSH HIGH TEMPERATURES WELL ABOVE GUIDANCE VALUES.

&&

.AVIATION...UPPER LOW OVER SWRN WI WL DRIFT SLOWLY SEWD THIS
AFTERNOON AND TONIGHT. SEVERAL BANDS OF SCATTERED INSTABILITY
SHOWERS/THUNDERSTORMS WILL CONTINUE TO ROTATE AROUND PARENT LOW
...ALTHOUGH EXPECTING A GRADUAL DECREASE IN ACTIVITY AFTER SUNSET.
CIGS AND VSBYS WILL CONTINUE TO BE VARIABLE THRU THIS EVENING...WITH
MVFR AND BRIEF IFR CONDITIONS DURING HEAVIER SHOWERS AND STORMS.
AFTER MIDNIGHT TONIGHT...MODEL GUIDANCE AND MOS DATA CONSISTENT IN
SHOWING POTENTIAL FOR IFR TO LIFR CIGS DUE TO COMBINATION OF LOW
LEVEL CAA AND ABUNDANT RESIDUAL MOISTURE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ZAJDEL/03
Hazardous weather outlook, Jun 3, 11:55 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1155 AM CDT SUN JUN 3 2007

WIZ046-047-051-052-056>060-062>072-041100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1155 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON. SOME STORMS
WILL PRODUCE WIND GUSTS TO 35 MPH AND SMALL HAIL TO 1/4 INCH. IN
ADDITION...MODERATE TO HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND
EARLY THIS EVENING OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN. A
VERY MOIST AIRMASS AND VERY SLOW MOVING THUNDERSTORMS COULD LEAD TO
WATER FILLING UNDERPASSES AND COVERING LOW-LYING ROADS AND
INTERSECTIONS.

FUNNEL CLOUDS AND COLD AIR FUNNELS ARE POSSIBLE THIS AFTERNOON
AND EARLY THIS EVENING. THESE FUNNEL CLOUDS NORMALLY PROTRUDE A FEW
HUNDRED FEET DOWNWARD FROM THE PARENT CLOUD...ROTATE OR SPIN LIKE A
TOP...AND LAST A FEW MINUTES BEFORE DISSIPATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY...AND AGAIN WEDNESDAY
NIGHT THROUGH THURSDAY. SOME OF THE STORMS COULD BE SEVERE ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...THOUGH RAINFALL REPORTS
WOULD BE APPRECIATED.

LMZ643>646-665-041100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1155 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FOG REDUCING VISIBILITIES FROM 1/2 MILE TO 2 MILES WILL
LINGER ALONG THE LAKESHORE AREAS THIS AFTERNOON. THUNDERSTORMS WILL
BECOME MORE NUMEROUS THIS AFTERNOON...WITH CLOUD TO GROUND LIGHTNING
STRIKES AND WIND GUSTS UP TO 30 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND AGAIN ON WEDNESDAY
NIGHT THROUGH THURSDAY. SOME OF THE STORMS COULD BE SEVERE ON
THURSDAY.

CONDITIONS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA THURSDAY.

TZ
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jun 3, 12:34 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1234 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLOOD            4 WNW CASCADE           43.68N 88.08W
06/03/2007                   SHEBOYGAN          WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SOME FLOODING IN PARNELL...4.5
            MILES WNW OF CASCADE.

&&

BORGHOFF
Local storm report, Jun 3, 1:09 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
109 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             1 N WAUPUN              43.65N 88.74W
06/03/2007  M0.25 INCH       FOND DU LAC        WI   LAW ENFORCEMENT

            PEA SIZED HAIL AND SOME STREET FLOODING REPORTED IN
            WAUPUN BY LAW ENFORCEMENT.

&&

BORGHOFF
Local storm report, Jun 3, 1:51 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             3 NE JACKSON            43.35N 88.12W
06/03/2007  M0.50 INCH       WASHINGTON         WI   LAW ENFORCEMENT

            MARBLE SIZE HAIL REPORTED 3.5 MILES NORTHEAST OF JACKSON
            AT THE INTERSECTION OF COUNTY ROADS NN AND G.

&&

BORGHOFF
Local storm report, Jun 3, 1:56 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
156 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             1 E FRANKLIN            42.89N 87.99W
06/03/2007  M0.50 INCH       MILWAUKEE          WI   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED 1.6 MILES EAST OF FRANKLIN.

&&

BORGHOFF
Local storm report, Jun 3, 2:25 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FUNNEL CLOUD     3 E WEST BEND           43.42N 88.12W
06/03/2007                   WASHINGTON         WI   TRAINED SPOTTER

            FUNNEL CLOUD 3 MILES EAST OF WEST BEND. STREET FLOODING
            ALSO NOTED IN WEST BEND.

&&

WOOD
Local storm report, Jun 3, 2:31 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
231 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TORNADO          2 N CEDARBURG           43.33N 87.99W
06/03/2007                   OZAUKEE            WI   PUBLIC

            UNCONFIRMED PUBLIC REPORT OF A BRIEF TOUCHDOWN AT
            INTERSECTION OF HIGHWAY 60 AND COUNTY ROAD I ABOUT 2
            MILES NORTH OF CEDARBURG. COUNTY EMERGENCY MANAGER TO
            INVESTIGATE.

&&

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:48 PM CDTDense Fog AdvisoryMKXOzaukee, Sheboygan9 hr
Jun 3, 2:04 PM CDTTornado WarningMKXOzaukee, Washington41 min
Jun 3, 4:55 PM CDTFlash Flood WarningMKXDane95 min
Jun 3, 6:24 PM CDTFlash Flood WarningMKXDane2 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.